Doctor insights on:
What Are Some Changes That I Should Watch Out For When Taking Inh
INH: One main thing is that inh can lead to liver problems and you should be monitored regularly with lab tests. Inh can also cause a rash. Many on inh will complain about some GI distress like nausea and/or vomiting. In rare cases, inh can cause depression. It is important to stay on the inh long enough to completely get rid of the tb, and that is generally for one year. Talk with your dr. Good luck. ...Read moreSee 1 more doctor answer
How often?: Skip it once, probably not much. Skip it more often and the tuberculosis germ can become resistant to the inh, makes it worse for you (won't kill it off), and for the rest of us (development of multiple drug resistant tuberculosis). It is a real public health problem. You must take your meds. ...Read moreSee 1 more doctor answer
What unwanted reactions can close to 2 years use of INH (isoniazid) cause in the body? Is it reversible?
No harm, no worries: This won't do any harm at all, nothing "reversible" to worry about. ...Read more
If you tested negative for TB but were then exposed to active TB do you have to take the medication inh to protect?
Yes: If you're a close contact of someone who has active tb, then inh is recommended, regardless of your skin test results. ...Read more
What reactions can Overuse (very long duration) use of INH (isoniazid) cause in the body? Does it do the opposite like cause fungal overgrowth?
INH is fairly safe d: It is a relatively safe drug. Its one toxicity of concern is a mild hepatitis which, fortunately is relatively uncommon. There is no risk of fungal infections. You should not take it for any more than one year maximum. If you have taken it for one year, you should be able to stop it after speaking with your treating physician. ...Read moreSee 1 more doctor answer
No: While isoniazid is associated with rise in in blood sugar as a side effect, that's a temporary effect - and *not* the same as saying that it causes diabetes, which is very different than saying a person has diabetes, where a person is no longer able to process sugar properly. There are no literature or data showing that isoniazid directly causes people to develop the disease of diabetes. ...Read moreSee 1 more doctor answer
When would the earliest onset of liver toxicity be associated with inh after start of medication?
Any Time-See Below: Inh hepatotoxicity can occur at any time during treatment but generally occurs after weeks to months of therapy rather than days to weeks after treatment has begun. Note 15% of patients who take inh have asymptomatic minor elevations of liver transaminases that usually resolves even with continued therapy and is not considered inh hepatitis. ...Read more
See below: Peripheral neuropathy, optic neuritis, seizures, encephalopathy, psychosis, and liver side effects may occur with higher doses, especially in combination with rifampin. Follow liver enzymes monthly. Extra pyridoxine (vitamin b-6) is recommended. Because of liver effects decrease dose of carbamazepine, diazepam, phenytoin, and Prednisone if you take those medications at same time. ...Read more
Several: Mild-diarrhea, dizziness, gas, headache nausea, trouble sleeping.Severe-allergic reactions ( hives, chest tightness, swelling of mouth, face lips, tongue);bloody urine dark, tarry, bloody stools, change in vision, joint pain, fever, chills, sore throat, loss of appetite , memory problems, tingling, numbness in hands and feet, unusual tiredness, weakness, vomiting, yellowing of skin or eye, seizures, muscle pain or weaknes. ...Read more
Tricky: The drug is going to be out of the system by 3 to 5 days even being pessimistic. BUT: 1) you can develop a psychological queeziness to alcohol that is not from the drug anymore. This can be permanent. 2) you can develop liver injury from either and this makes alcohol a bad idea. so... can't say in your case; generally a week is really pessimistic. ...Read more
I am planning on getting another tattoo, but am currently taking inh for latent tb. What should I ask the artist?
May I cough on you?: Not a extremly choice but if i were the tatoo artist i would require you to wear a face mask to be safe. ...Read more
- Talk to a doctor online
- What are some early pregnancy signs i should look out for?
- What should i watch out for in the groin area after a angiogram?
- What are some precautions that copd patients should be taking?
- What to watch out for while taking cephalexin?
- What should i be taking when trying to get pregnant?
- What kind of food should i be eating when i am taking tamoxifen?
- I'm 18 now i had some white hair popping out when i was 13 what cause it
- When should i start taking folic acid
- What bronchiolitis symptoms should i watch out for that warrant a hospital visit?